Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 23, 2004, 5:45 PM CDT for Nolan County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2004, 5:45 PM CDT (22:45 UTC)
- Expired
- Apr 23, 2004, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Nolan County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 6:39 PM CDT | FLASH FLOOD | Sweetwater, TX | SOME ROADS UNDER WATER IN SWEETWATER |
| Apr 23, 6:39 PM CDT | FLASH FLOOD | Sweetwater, TX | SOME ROADS UNDER WATER IN SWEETWATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 232249
FFWSJT
TXC353-240145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
545 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN NOLAN COUNTY IN NORTHWEST TEXAS
THIS INCLUDES THE CITY OF SWEETWATER
* UNTIL 845 PM CDT
* AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER SWEETWATER...NEARLY
STATIONARY.
* THE THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT SWEETWATER...
I20 NEAR SWEETWATER...AND RURAL AREAS IN NORTHERN NOLAN COUNTY.
TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE.
REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.
LAT...LON 3245 10052 3237 10051 3232 10037 3239 10020
3250 10018 3250 10055
$$2 follow-up statements
000 WGUS74 KSJT 240010 FFSSJT TXC353-240145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 706 PM CDT FRI APR 23 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NOLAN COUNTY UNTIL 845 PM CDT... AT 700 PM CDT...DOPPLER RADAR ESTIMATED THAT 2 TO 4 INCHES OF RAIN HAVE FALLEN JUST NORTHEAST AND EAST OF SWEETWATER THIS EVENING. STRONG THUNDERSTORMS CONTINUE TO DEVELOP SOUTH AND EAST OF SWEETWATER...MOVING NORTHEAST AT 15 MPH. ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE EAST AND SOUTH OF SWEETWATER THROUGH 845 PM. THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. $$ 04
000 WGUS74 KSJT 240100 FFSSJT TXC353-240145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 751 PM CDT FRI APR 23 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NOLAN COUNTY UNTIL 845 PM CDT... AT 756 PM CDT...STRONG THUNDERSTORMS NEAR NOLAN...IN SOUTHEAST NOLAN COUNTY...WILL MOVE EAST AT 15 MPH. ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH ARE POSSIBLE. AREAS NORTHEAST AND EAST OF SWEETWATER RECEIVED 2 TO 4 INCHES OF RAINFALL EARLIER THIS EVENING. THIS WATER WILL PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 1:08 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Apr 23, 1:08 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 108 PM CDT FRI APR 23 2004 .SHORT TERM...BRIEF AS WILL BE GOING INTO SEVERE WEATHER OPERATIONS SHORTLY WITH DRYLINE STORMS FIRING UP ALREADY. BIGGEST THREAT FOR SEVERE WEATHER WILL BE FROM SAN ANGELO NORTHEAST TO BAIRD. AS THE COLD FRONT PROGRESSES TO THE SOUTH...ANTICIPATE THAT THE ACTIVITY WILL BECOME MORE OF A HEAVY RAIN EVENT IN THE LATE EVENING INTO THE OVERNIGHT. STILL ANTICIPATE POST FRONTAL ACTIVITY TO CONTINUE THROUGH TOMORROW INTO EARLY TOMORROW NIGHT. STILL WILL BE FAIRLY COOL TOMORROW WITH CLOUDS AND PRECIP. ALREADY UNDER A TORNADO WATCH TIL 6 PM...AND WILL CONTINUE TO WATCH THROUGH THE EVENING. THINKING NOW IS THAT THE BEST SEVERE WEATHER THREAT WILL BE FROM 3 TO 9 PM. && .LONG TERM... DID NOT MAKE MUCH CHANGE TO THE EXTENDED FORECAST TODAY. DID LOWER POPS FOR MUCH OF THE PERIOD IN THE EXTENDED AND IT DID RECONFIGURE THE MENTIONABLE POPS A LITTLE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 68 56 73 / 80 70 40 0 SAN ANGELO 60 70 57 75 / 80 70 40 10 JUNCTION 65 73 60 74 / 80 80 50 20 && .SJT WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 6 PM FOR ALL BUT THE SOUTHERN SIX COUNTIES. . && 27/BRAZZELL
Hazardous weather outlook, Apr 23, 1:05 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 105 PM CDT FRI APR 23 2004 SPOTTER ACTIVATION WILL BE LIKELY. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155- 241800- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-FISHER TX- HASKELL TX-IRION TX-JONES TX-MCCULLOCH TX-NOLAN TX-RUNNELS TX- SAN SABA TX-SHACKELFORD TX-STERLING TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 105 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 6 PM. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM SAN ANGELO TO BROWNWOOD THIS AFTERNOON THROUGH THIS EVENING. AS A SLOW MOVING COLD FRONT WILL INTERACTS WITH AN ACTIVE DRYLINE TO PRODUCE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES. HAZARDOUS IS ANTICIPATED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. TXZ076>078-168>170-241800- CROCKETT TX-KIMBLE TX-MASON TX-MENARD TX-SCHLEICHER TX-SUTTON TX- 105 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. AS A SLOW MOVING COLD FRONT INTERACTS WITH AN ACTIVE DRYLINE TO PRODUCE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH. HAZARDOUS WEATHER IS POSSIBILE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 23, 3:21 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
321 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 5 E HASKELL 33.16N 99.65W
04/23/2004 2.75 INCH HASKELL TX BROADCAST MEDIA
&&
BRAZZELLLocal storm report, Apr 23, 3:56 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
356 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0321 PM TORNADO W THROCKMORTON 33.18N 99.18W
04/23/2004 THROCKMORTON TX STORM CHASER
SPOTTER REPORTED TWO BREIF TORNADOES
0324 PM TORNADO 6 W THROCKMORTON 33.18N 99.28W
04/23/2004 THROCKMORTON TX STORM CHASER
STORM CHASER REPORTED A TORNADO
&&
BRAZZELLLocal storm report, Apr 23, 4:01 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SAN ANGELO TX
401 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0321 PM TORNADO 7 W THROCKMORTON 33.18N 99.30W
04/23/2004 THROCKMORTON TX STORM CHASER
SPOTTER REPORTED TWO BREIF TORNADOES
0324 PM TORNADO 6 W THROCKMORTON 33.18N 99.28W
04/23/2004 THROCKMORTON TX STORM CHASER
STORM CHASER REPORTED A TORNADO
&&
BRAZZELLLocal storm report, Apr 23, 4:41 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
441 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 17 N THROCKMORTON 33.42N 99.18W
04/23/2004 0.88 INCH BAYLOR TX STORM CHASER
&&
BRAZZELLLocal storm report, Apr 23, 4:59 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
459 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL SWEETWATER 32.47N 100.40W
04/23/2004 0.75 INCH NOLAN TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Apr 23, 5:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
526 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 7 S ROBY 32.65N 100.38W
04/23/2004 1.00 INCH FISHER TX LAW ENFORCEMENT
&&
BRAZZELLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:49 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 56 min |
| Apr 23, 2:24 PM CDT | Tornado Warning | SJT | Haskell | 66 min |
| Apr 23, 3:25 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 65 min |
| Apr 23, 3:42 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 63 min |
| Apr 23, 4:23 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 52 min |
| Apr 23, 4:29 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 61 min |
| Apr 23, 4:39 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 81 min |
| Apr 23, 4:42 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 78 min |
| Apr 23, 5:10 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 65 min |
| Apr 23, 5:19 PM CDT | Flash Flood Warning | SJT | Fisher | 116 min |
| Apr 23, 5:34 PM CDT | Flash Flood Warning | SJT | Shackelford, Throckmorton | 116 min |
| Apr 23, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 53 min |
| Apr 23, 5:55 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 50 min |
| Apr 23, 5:55 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 65 min |
| Apr 23, 6:04 PM CDT | Flash Flood Warning | SJT | Jones | 3 hr |
| Apr 23, 6:14 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 76 min |
| Apr 23, 6:29 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 61 min |
| Apr 23, 6:37 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 68 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.